Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What replaces Sustiva?
Feb 2, 2005

I've been on once daily sustiva/Truvada for 5 months with great results and only one troublesome side-effect: The mild dizziness & generally "odd" feeling I get one hour after taking sustiva at 11pm, pretty much makes any evening activity challenging, whether it involves going out, reading, typing, etc. If I eat ANYTHING (not just high-fat) within 1 hour of taking it, I'm totally down for the night. What is generally swapped in, if I decide that I don't want to continue Sustiva? I also tend toward high cholesterol and there is also the lipid issue on Sustiva and it's diminishing effect on Lipitor. Is it ever adviseable to take only truvada at 11pm and delay sustiva until i'm ready to go to sleep at 12, 1am, 2am?

Response from Dr. Henry

In that situation with no history of resistance then switching the Sustiva to nevirapine would be a common consideration. Also to be considered would be switch to one of the once a day PIs (such as atazanavir or Lexiva) though I have some concern about the tenofovir effect on the PI level (so that adding 100 mg of ritonavir often done). It is generally OK to separate the Sustiva and Truvada dosing. KH



Previous
Lymphedema
Next
Lopid and Lipitor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement